Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2012, 12:01 PM CDT for East Carroll Parish, Franklin Parish, West Carroll Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 12:01 PM CDT (17:01 UTC)
- Expired
- Aug 18, 2012, 12:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
Counties East Carroll Parish, LA, Franklin Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
699
WWUS84 KJAN 181701
SPSJAN
LAZ008-009-015-016-023-025-181730-
TENSAS LA-RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-
WEST CARROLL LA-
1201 PM CDT SAT AUG 18 2012
...LINE OF STRONG STORMS MOVING EAST ACROSS NORTHEAST LOUISIANA...
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SAT AUG 18 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GASSOWAY TO 11
MILES WEST OF WINNSBORO AT NOON CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CARROLL...WESTERN MADISON...EAST CARROLL...FRANKLIN...
EASTERN RICHLAND AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3217 9194 3246 9171 3301 9134 3300 9117
3294 9121 3290 9118 3291 9114 3298 9114
3299 9111 3290 9106 3284 9115 3275 9117
3274 9110 3246 9129 3200 9147 3196 9188
3208 9193 3210 9188 3216 9190
TIME...MOT...LOC 1700Z 270DEG 18KT 3298 9124 3246 9159
3202 9196
$$
EECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:00 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 18, 10:00 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT SAT AUG 18 2012 .UPDATE...LATEST SATELLITE IMAGERY SHOWS A BROAD UPPER TROUGH OVER THE EASTERN CONUS. A SERIES OF SHORTWAVES WERE MOVING TOWARD THE REGION IN NORTHWEST FLOW. ONE OF THEM HAD TRIGGER A CONVECTIVE COMPLEX OVER ARKANSAS AS WELL AS SOME ISOLATED TO SCATTERED CONVECTION TO THE EAST AND SOUTH. A FRONTAL BOUNDARY WAS NOTED ACROSS THE NORTH...MOVING SLOWLY SOUTH. LATEST UPPER ANALYSES SHOWS PRETTY GOOD UPPER FLOW OF AROUND 50 KNOTS ACROSS THE REGION WITH GOOD DIVERGENCE AT 200-300 MB. THE BETTER MIDLEVEL FLOW OF 30 TO 40 KNOTS PER 500 MB WAS NOTED NORTH OF THE REGION AND ON THE EDGE OF THE COMPLEX OVER AR. FLOW IN THE LOWER LEVELS WAS OUT OF THE WEST AT 15 TO 20 KNOTS. LOCAL WRF MODEL SHOWS A BUSY DAY ALONG AROUND THE INTERSTATE 20 CORRIDOR FOR THIS AFTERNOON. SPC SHOWS A SLIGHT RISK OVER THE REGION FOR THIS AFTERNOON AND EVENING. AS THE FRONT SAGS SLOWLY SOUTH EXPECT STRONG TO SEVERE STORMS TO DEVELOP WITH SOME FLASH FLOOD POTENTIAL AS STORMS TRAIN OVER THE SAME AREA FROM THE WEST NORTHWEST...WHILE RUNNING INTO SOUTHERLY FLOW IN THE LOW LEVELS. THE NATIONAL WRF MODELS SEEM TO BE MORE FOCUS SOUTH OF INTERSTATE 20 FOR THIS AFTERNOON. EITHER WAY WITH PLENTY OF PWATS AROUND LOCALLY HEAVY RAINS CAN BE EXPECTED. AS FAR AS POPS ARE CONCERN OPTED TO INCREASE POPS SOME ACROSS THE NORTH WITH APPROACHING COMPLEX. LEFT TEMPS AS FORECAST/17/ ./PREVIOUS DISCUSSION...322 AM CDT SAT AUG 18 2012 ...WET WEEKEND TO BOOST RAIN TOTALS WELL ABOVE NORMAL FOR MONTH... .DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY NIGHT) FOCUS FOR THE SHORT TERM WILL BE THE ONGOING MCS CROSSING OUR NRN TIER THIS MORNING AS FRONTAL BOUNDARY POSITIONED JUST N OF THE CWFA. MORE SHRA/TSRA WILL BE ACTIVE AS WEAK SHORTWAVES PASS THROUGH THE BASE OF THE LONGWAVE TROUGH AXIS PARKED ACROSS THE ERN THIRD OF THE CONUS THIS AFTERNOON AND TONIGHT. THEN FINALLY...A SHARP TROUGH FEATURING 30-40DM 500MB HEIGHT FALLS SWEEPS THROUGH THE GULF STATES SUNDAY AFTERNOON/EVENING BRINGING POTENTIAL FOR HEAVIER RAINFALL IN EWD TRAINING STORMS. A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH EACH PASSING COMPLEX THAT DEVELOPS THROUGH TONIGHT. THE MORE IMPRESSIVE UVV ASSOCIATED WITH TROUGH LATER SUNDAY SHOULD TRIGGER REPEAT TSRA ROUNDS FOR OUR CENTRAL AND SRN PORTIONS AND THE POTENTIAL FOR HEAVY RAINFALL TOTALS. MODELS SHOW A QUICK ONE TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS AND FLASH FLOOD RISK WILL NEED TO BE MONITORED IN THESE AREAS. FOR TODAY...EXPECT THE FRONT FROM CLARKSDALE TO KTUP TO SAG TO SOMEWHERE BETWEEN HWY 82 AND I-20 LATE THIS AFTERNOON. SUFFICIENT INSTABILITY WILL EXIST WITH LOW LEVEL WLY FLOW TO BE SENDING SHRA/TSRA EWD THROUGH 1.8-2.0" PWAT ENVIRONMENT. THE STALLED FRONT FOR TONIGHT INTO SUNDAY MORNING WILL KEEP POPS WELL ABOVE NORMAL ALL ACROSS OUR CWFA WITH INCREASING POTENTIAL FOR HEAVIER RAINS BY SUNDAY AFTERNOON. STORM MOTIONS WILL BE INCREASING SUNDAY EVENING AS MID LEVEL FLOW AT 500MB REACHES 30-35KTS RIGHT ALONG I-20 CORRIDOR. 7-500MB LAPSE RATES WILL ONLY BE IN THE 5C RANGE WITH MLCAPES AOB 1000J/KG AND SHOULD LIMIT THE STORM INTENSITIES SOMEWHAT. THE FRONTAL ZONE SHOULD MOVE ABOUT A NATCHEZ TRACE AXIS BY MIDNIGHT SUNDAY NIGHT BEFORE SLIDING THROUGH SERN MS EARLY ON MONDAY. KEPT HIGH POPS FOR THIS MORNING IN NRN AREAS AND THEN FLIPPED BEST POPS FOR THIS AFTN TO S/SW AREAS. MAV TEMPS GENERALLY FOLLOWED BUT MAY NEED TO BE REDUCED IF MIDDAY RAIN DEVELOPMENT GETS WIDESPREAD ENOUGH. HIGHS IN THE U80S APPEAR MOST LIKELY SUNDAY AS WELL. POPS WERE ALSO BUMPED UPWARD FOR SUNDAY AFTN PERIOD TO CATEGORICAL FOR MOST AREAS./40/ .LONG TERM...MONDAY THROUGH SATURDAY...THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT OF THE LONGWAVE TROUGH DEEPENING OVER THE EASTERN CONUS ON MONDAY AND PUSHING THE COLD FRONT WELL SOUTH AND EAST OF THE AREA. ALONG WITH THIS WILL BE COOLER/DRIER AIR AS HIGH PRESSURE RIDGING BUILDS IN FROM A HIGH CENTERED OVER THE EASTER PLANES. HIGH TEMPERATURES WILL RUN ANYWHERE FROM ABOUT 5-10 DEGREES BELOW NORMAL ACROSS MUCH OF THE AREA ON MONDAY AND TUESDAY ALONG WITH MORNING LOWS IN THE LOW/MID 60S. THE SURFACE HIGH WILL SHIFT INTO THE OHIO VALLEY ON TUESDAY INTO WEDNESDAY...WITH THE DRIER/COOLER CONDITIONS CONTINUING ACROSS THE ARKLAMISS. WEAK UPPER RIDGING WILL BUILD OVER THE AREA ON THURSDAY ALONG WITH MORE SEASONABLE TEMPERATURES...BUT EXPECT THE AREA TO REMAIN DRY WITH PWATS REMAINING BELOW AN INCH OVER MOST OF THE AREA. MOISTURE WILL BEGIN TO INCREASE ACROSS THE AREA ON FRIDAY AND SATURDAY ALONG WITH INCREASED CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD./15/ && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE REDEVELOPING FOR THE AFTERNOON WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. EXPECT HAZARDOUS/TURBULENT AVIATION CONDITIONS FROM THE AFTERNOON INTO THE EARLY EVENING DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE STORMS COULD DEVELOP AND INTENSIFY QUICKLY AT ANY TAF SITE DURING THIS PERIOD. MVFR TO AREAS OF IFR CONDITIONS SHOULD BE MORE WIDESPREAD LATER TONIGHT THROUGH SUNDAY NIGHT WITH FRONT SPRAWLED THROUGH THE MIDDLE OF THE CWFA. /40/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 71 88 68 / 72 57 90 64 MERIDIAN 89 70 88 68 / 70 53 89 80 VICKSBURG 88 71 89 65 / 71 61 90 52 HATTIESBURG 91 73 90 71 / 70 51 90 73 NATCHEZ 88 71 86 67 / 70 52 90 48 GREENVILLE 85 71 85 67 / 66 64 80 42 GREENWOOD 86 71 86 66 / 65 57 81 54 .&& .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/EC/15/40
Hazardous weather outlook, Aug 18, 5:45 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT SAT AUG 18 2012 ARZ074-075-MSZ018-019-025>039-191045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 545 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH INTO THE AREA. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS OF ONE TO TWO INCHES IN A SHORT TIME. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A RISK FOR STRONG TO SEVERE STORMS ON SUNDAY IS EXPECTED TO SHIFT SOUTHWARD TO INCLUDE THE INTERSTATE TWENTY CORRIDOR AND POINTS SOUTH. OTHERWISE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW MUCH OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ007>009-015-016-023>026-MSZ040>066-072>074-191045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 545 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MUCH OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING AS A SLOW MOVING COLD FRONT APPROACHES FROM THE NORTH. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS OF ONE TO TWO INCHES IN A SHORT TIME. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS THE SLOW MOVING COLD FRONT SETTLES INTO THE AREA ALONG AND SOUTH OF INTERSTATE TWENTY. A SEVERE SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY LATER SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Aug 18, 9:41 AM CDT, 2 hours 20 minutes before
MSZ018-019-181510- SUNFLOWER MS-BOLIVAR MS- 941 AM CDT SAT AUG 18 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 941 AM CDT SAT AUG 18 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CLEVELAND AT 941 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN BOLIVAR AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3382 9051 3360 9054 3366 9095 3384 9093 TIME...MOT...LOC 1441Z 277DEG 18KT 3374 9083 EEC
Special weather statement, Aug 18, 10:13 AM CDT, 1 hour 48 minutes before
ARZ074-LAZ007-181540-
ASHLEY AR-MOREHOUSE LA-
1013 AM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SAT AUG 18 2012
...STRONG STORMS MOVING INTO ASHLEY COUNTY AND MOREHOUSE PARISH...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES WEST OF WEST
CROSSETT TO 20 MILES WEST OF BASTROP AT 1012 AM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND WESTERN MOREHOUSE PARISH
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3322 9209 3328 9205 3327 9189 3266 9195
3270 9198 3268 9204 3270 9206 3280 9206
3287 9209 3301 9208 3303 9212 3308 9214
3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 1512Z 272DEG 16KT 3319 9219 3267 9225
EECSpecial weather statement, Aug 18, 10:43 AM CDT, 1 hour 18 minutes before
ARZ074-LAZ007-181610-
ASHLEY AR-MOREHOUSE LA-
1043 AM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CDT SAT AUG 18 2012
...LINE OF STRONG STORMS MOVING ACROSS ASHLEY COUNTY AND MOREHOUSE
PARISH...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF WEST
CROSSETT TO 14 MILES SOUTHWEST OF BASTROP AT 1042 AM CDT...MOVING
EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY...AND WESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3324 9209 3327 9172 3263 9181 3262 9193
3265 9192 3268 9197 3270 9198 3268 9204
3270 9206 3280 9206 3287 9209 3301 9208
3303 9212 3308 9214 3315 9211 3319 9214
TIME...MOT...LOC 1542Z 264DEG 19KT 3316 9206 3269 9212
EECSpecial weather statement, Aug 18, 11:25 AM CDT, 36 minutes before
MSZ025-035-036-181655- LEFLORE MS-HUMPHREYS MS-HOLMES MS- 1125 AM CDT SAT AUG 18 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT SAT AUG 18 2012 ...STRONG STORM MOVING FROM HUMPHREYS COUNTY INTO HOLMES COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BELZONI AT 1124 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN HOLMES AND NORTHEASTERN HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3324 9013 3300 9029 3319 9059 3332 9051 TIME...MOT...LOC 1624Z 303DEG 14KT 3321 9045 EEC
Special weather statement, Aug 18, 11:30 AM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-181700-
ASHLEY AR-CHICOT AR-RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-
WEST CARROLL LA-
1130 AM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT SAT AUG 18 2012
...LINE OF STRONG STORMS MOVING ACROSS EXTREME SOUTHEAST ARKANSAS
AND NORTHEAST LOUISIANA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF
PORTLAND IN EASTERN ASHLEY COUNTY...TO 6 MILES WEST OF START IN
NORTHWEST RICHLAND PARISH AT 1128 AM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...EAST
CARROLL...MOREHOUSE AND RICHLAND PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3254 9191 3274 9167 3327 9152 3338 9118
3280 9126 3241 9172 3242 9197
TIME...MOT...LOC 1628Z 265DEG 11KT 3321 9144 3278 9155
3246 9195
EECSpecial weather statement, Aug 18, 12:01 PM CDT, 0 minutes before
LAZ008-009-015-016-023-025-181730-
TENSAS LA-RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-
WEST CARROLL LA-
1201 PM CDT SAT AUG 18 2012
...LINE OF STRONG STORMS MOVING EAST ACROSS NORTHEAST LOUISIANA...
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SAT AUG 18 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GASSOWAY TO 11
MILES WEST OF WINNSBORO AT NOON CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CARROLL...WESTERN MADISON...EAST CARROLL...FRANKLIN...
EASTERN RICHLAND AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3217 9194 3246 9171 3301 9134 3300 9117
3294 9121 3290 9118 3291 9114 3298 9114
3299 9111 3290 9106 3284 9115 3275 9117
3274 9110 3246 9129 3200 9147 3196 9188
3208 9193 3210 9188 3216 9190
TIME...MOT...LOC 1700Z 270DEG 18KT 3298 9124 3246 9159
3202 9196
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:25 PM CDT | Special Weather Statement | JAN | Sharkey | 40 min |
| Aug 17, 7:58 PM CDT | Special Weather Statement | JAN | Leake | 42 min |
| Aug 17, 8:16 PM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Aug 17, 11:38 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Aug 18, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 41 min |
| Aug 18, 1:08 AM CDT | Special Weather Statement | JAN | Grenada | 57 min |
| Aug 18, 2:33 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Aug 18, 3:26 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 59 min |
| Aug 18, 4:36 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 59 min |
| Aug 18, 7:08 AM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 18, 9:12 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 18, 9:41 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Aug 18, 11:25 AM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| Aug 18, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 49 min |
| Aug 18, 12:26 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Aug 18, 12:48 PM CDT | Special Weather Statement | JAN | Yazoo | 57 min |
| Aug 18, 12:53 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 18, 1:01 PM CDT | Special Weather Statement | JAN | Holmes | 59 min |
| Aug 18, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Aug 18, 1:26 PM CDT | Special Weather Statement | JAN | Lawrence | 39 min |
| Aug 18, 1:37 PM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 58 min |
| Aug 18, 1:50 PM CDT | Special Weather Statement | JAN | Madison | 20 min |
| Aug 18, 1:53 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 18, 2:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Aug 18, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Aug 18, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 40 min |
| Aug 18, 2:22 PM CDT | Special Weather Statement | JAN | Hinds | 58 min |
| Aug 18, 2:27 PM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Aug 18, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Aug 18, 3:44 PM CDT | Flash Flood Warning | JAN | Rankin | 61 min |
| Aug 18, 4:20 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 60 min |
| Aug 18, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Aug 18, 5:03 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 18, 5:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Aug 18, 10:13 AM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Aug 18, 10:43 AM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Aug 18, 11:30 AM CDT | Special Weather Statement | JAN | Richland, West Carroll | 30 min |
| Aug 18, 12:43 PM CDT | Special Weather Statement | JAN | Madison, Tensas | 62 min |
| Aug 17, 9:12 PM CDT | Special Weather Statement | JAN | Chicot | 38 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.